Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 70, NWS Mobile, AL

October 24, 2006Walton County, Florida

NWS Mobile, AL issued this red flag warning at Oct 24, 2006, 2:24 PM CDT for Walton County, Florida. It took effect at Oct 25, 2006, 11:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 24, 2006, 2:24 PM CDT (19:24 UTC)
In effect from
Oct 25, 2006, 11:00 AM CDT
Expired
Oct 25, 2006, 4:47 PM CDT
In force
6 hr
Issued by
NWS Mobile, AL

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -98 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2083 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-98 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 241924
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
224 PM CDT TUE OCT 24 2006

...A RED FLAG WARNING IS IN EFFECT FROM NOON TO 6 PM CDT TODAY AND
WEDNESDAY ACROSS THE WESTERN FLORIDA PANHANDLE FOR EXPECTED LONG
DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

.DRY CONDITIONS WILL PERSIST OVER THE CENTRAL GULF REGION THROUGH
WEDNESDAY AS HIGH PRESSURE CONTINUES TO BUILD IN FROM THE
NORTHWEST. AS A RESULT...AFTERNOON RELATIVE HUMIDITIES WILL FALL
BELOW CRITICAL THRESHOLDS THROUGH WEDNESDAY.

FLZ001>006-008-242300-
/O.UPG.KMOB.FW.A.0055.061025T1600Z-061026T0000Z/
/O.NEW.KMOB.FW.W.0070.061025T1600Z-061026T0000Z/
/O.CON.KMOB.FW.W.0069.000000T0000Z-061024T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
COASTAL WALTON-
224 PM CDT TUE OCT 24 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES COULD CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS84 KMOB 251107
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
607 AM CDT WED OCT 25 2006

...A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 7 PM CDT TODAY ACROSS
THE WESTERN FLORIDA PANHANDLE FOR EXPECTED LONG DURATIONS OF LOW
RELATIVE HUMIDITY BELOW 35 PERCENT...

.DRY CONDITIONS WILL PERSIST THROUGH THIS AFTERNOON OVER THE CENTRAL
GULF REGION AS HIGH PRESSURE CONTINUES TO MOVE EASTWARD ACROSS THE AREA.
AS A RESULT...AFTERNOON RELATIVE HUMIDITIES WILL FALL BELOW CRITICAL
THRESHOLDS AGAIN THIS AFTERNOON.

FLZ001>006-008-252100-
/O.CON.KMOB.FW.W.0070.061025T1600Z-061026T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
COASTAL WALTON-
607 AM CDT WED OCT 25 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING...


A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES COULD CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KMOB 252147
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
447 PM CDT WED OCT 25 2006

...RED FLAG WARNING IS CANCELLED...

.THE DRY CONDITIONS HAVE IMPROVED AS MID LEVEL CLOUDS MOVE IN FROM
THE WEST. AFTERNOON RELATIVE HUMIDITIES HAVE RISEN ABOVE CRITICAL
THRESHOLDS ACROSS THE WESTERN FLORIDA PANHANDLE...AND WILL CONTINUE
TO IMPROVE THROUGH THE REMAINDER OF THE AFTERNOON.

FLZ001>006-008-252300-
/O.CAN.KMOB.FW.W.0070.000000T0000Z-061026T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
COASTAL WALTON-
447 PM CDT WED OCT 25 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELED THE RED FLAG
WARNING. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Oct 24, 5:15 AM CDT, 9 hours 9 minutes earlier.

Area forecast discussion, Oct 24, 5:15 AM CDT, 9 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
515 AM CDT TUE OCT 24 2006

.SHORT TERM (TODAY AND TONIGHT)...IN THE NEAR TERM...WILL ALLOW
FROST ADVISORY TO EXPIRE AT 7 AM AS SCHEDULED. HIGH PRESSURE WILL
CONTINUE TO DOMINATE THE WEATHER SCENE THROUGH TONIGHT. AFTER A COOL
START THIS MORNING...EXPECT CLEAR SKIES AND LIGHTER WINDS THAN WERE
EXPERIENCED YESTERDAY. NORTHERLY WINDS WILL GRADUALLY BECOME
EASTERLY LATER TONIGHT AS THE AREA OF HIGH PRESSURE MOVES EAST OF
THE AREA. TEMPERATURES TODAY SHOULD BE ABLE TO CLIMB 3 TO 5 DEGREES
OVER THE HIGH TEMPS YESTERDAY DUE TO THE WEAKER ADVECTION PATTERN.
TONIGHT...SOME HIGH CLOUDS MAY BEGIN MOVING INTO THE AREA AND HOLD
TEMPS UP A FEW DEGREES OVER THE WESTERN AREAS W/ THE COOLEST TEMPS
EXPECTED ACROSS THE THE EAST AND NORTHEAST ZONES AND WILL INCLUDE
PATCHY FROST IN THOSE ZONES AGAIN TONIGHT.  /13

.LONG TERM (WEDNESDAY THROUGH NEXT TUESDAY)...WEDNESDAY STILL LOOKS
DRY AS HIGH PRESSURE SHIFTS EAST OF THE AREA.  THE DEEP MOISTURE
STARTS TO FILL IN AHEAD OF THE APPROACHING UPPER TROUGH THURSDAY
WITH A 35 TO 45 KT LOW LEVEL JET EXPECTED TO SLIDE ACROSS THE INLAND
ZONES THURSDAY AFTERNOON.  WE MENTIONED BREEZY CONDITIONS THURSDAY
WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS GOING NUMEROUS IN
THE AFTERNOON AND EVENING HOURS AS THE FRONT APPROACHES FROM THE
WEST.  THE FRONT WILL LIKELY MOVE ACROSS OUR AREA DURING THE EVENING
HOURS ON THURSDAY...EXITING TO THE EAST AFTER MIDNIGHT.  THIS
FORECAST SLOWS THE FRONT DOWN A FEW HOURS...RESULTING IN OUR HAVING
TO HANG ONTO SOME CHANCE POPS IN THE EAST FOR FRIDAY MORNING.

THE LATEST GFS HAS SHIFTED THE MAIN SYNOPTIC SCALE PLAYERS (SFC TO
MIDLEVEL LOW CENTERS) FURTHER SOUTH PASSING THEM ACROSS THE BOOTHILL
REGION OF MISSOURI AND ACROSS NORTHERN TENNESSEE AND KENTUCKY
THURSDAY NIGHT.  WITH THE CONSISTENCY OF THE GFS IN WANTING TO BRING
A STRONGER LOW LEVEL JET ACROSS OUR INLAND ZONES...THE POTENTIAL FOR
SIGNIFICANT AMOUNTS OF LOW LEVEL WIND SHEAR COULD RESULT IN
ORGANIZED STRONGER TO SEVERE STORMS WHERE WE THEY CAN FEED OFF
SUFFICIENT INSTABILITY.  AS ALWAYS...THE AMOUNT OF INSTABILITY IS
THE HARD PART OF THE FORECAST.  RIGHT NOW WE WONT SPLIT HAIRS AND
WILL CONCEDE THAT THERE IS AT LEAST A CHANCE OF STRONGER TO SEVERE
STORMS THURSDAY AFTERNOON AND EVENING ACROSS THE AREA...AND WILL
FINE TUNE THE FORECAST THE CLOSER WE GET AS THE PARAMETERS COME MORE
INLINE.  THE LATTER PART OF THE MEDIUM RANGE STILL LOOKS DRY FOR THE
MOST PART WITH DEEP LAYERED RIDGING ACROSS THE AREA.  THE RIDGE
SHIFTS EAST OF THE AREA BY MONDAY AND RETURN FLOW MOISTURE SETS UP
AHEAD OF THE NEXT APPROACHING SYSTEM ON TUESDAY...RESULTING IN A
CHANCE OF RAIN AGAIN BY LATE NEXT TUESDAY.  /05

&&

.MARINE...SMALL CRAFT EXERCISE CAUTION CONDITIONS CONTINUE IN THE 20
TO 60 NM ZONE AND WILL CONTINUE THE SCEC THROUGH NOON TODAY. EXPECT
A GENERALLY LIGHT NORTHERLY FLOW THROUGH EARLY TONIGHT AS HIGH
PRESSURE MOVES ACROSS THE TENNESSEE VALLEY. FLOW WILL BECOME
NORTHEAST TO EAST BY WED MORNING AND SOUTHEAST WED NIGHT AS
THE HIGH MOVES EAST OF THE AREA. A STRONGER SOUTH TO SOUTHWESTERLY
FLOW...ALONG W/ BUILDING SEAS...RETURNS BY LATE WEEK AHEAD OF THIS
NEXT COLD FRONT...ACCOMPANIED W/ A BAND OF SHOWERS AND THUNDERSTORMS
LATE THURSDAY AND EARLY FRIDAY. A STRONG OFFSHORE FLOW IS EXPECTED
BEHIND THE FRONT ON FRIDAY...GRADUALLY DECREASING ON SATURDAY. /13

&&

.FIRE WEATHER...WE CONTINUE WITH A RED FLAG WARNING OVER THE WESTERN
FLORIDA PANHANDLE TODAY WHERE THE RH VALUES WILL FALL BELOW 35
PERCENT FOR SEVERAL HOURS.  WARMER TEMPS DURING THE DAY ON WEDNESDAY
WILL RESULT IN POTENTIALLY LONG DURATIONS OF LOW RH BELOW 35 PERCENT
AGAIN ON WEDNESDAY...SO WE HOISTED A FIRE WEATHER WATCH ACROSS THE
PANHANDLE ON WEDNESDAY.  EVEN THOUGH THE RH WILL BOTTOM OUT BELOW 30
PERCENT TODAY ELSEHWERE...WINDS WILL BE BELOW THE CRITERIA OVER
MISSISSIPPI AND ALABAMA TODAY SO WE WONT BE HEADLINING A RED FLAG
WARNING FOR THOSE AREAS.  /05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      71  46  72  57 /  00  00  05  30
PENSACOLA   70  48  70  57 /  00  00  05  20
DESTIN      70  50  70  55 /  00  00  05  10
EVERGREEN   66  35  69  44 /  00  00  05  20
WAYNESBORO  68  40  70  50 /  00  00  10  30
CAMDEN      65  36  68  45 /  00  00  05  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FROST ADVISORY UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...UPPER
     MOBILE...WASHINGTON...AND WILCOX.

FL...FIRE WEATHER WATCH FROM 11 AM WEDNESDAY TO 7 PM WEDNESDAY FOR
     THE FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

     FROST ADVISORY UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     RED FLAG WARNING FROM NOON TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...FROST ADVISORY UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...NONE.
&&

13/CULLEN
05/GARMON
Hazardous weather outlook, Oct 24, 6:00 AM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT TUE OCT 24 2006

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
251100-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT TUE OCT 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...
SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND ADJACENT GULF
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

LOW AFTERNOON HUMIDITY VALUES WILL INCREASE THE RISK OF WILDFIRES
ACROSS NORTHWEST FLORIDA TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STRONG COLD FRONT IS FORECAST TO APPROACH THE AREA THURSDAY
AFTERNOON AND MOVE ACROSS THE AREA THURSDAY NIGHT AND FRIDAY
MORNING. SCATTERED THUNDERSTORMS WILL DEVELOP ON THURSDAY AHEAD OF
THIS FRONT WITH A LINE OF THUNDERSTORMS EXPECTED ALONG THE FRONT
THURSDAY NIGHT. SOME OF THE THUNDERSTORMS THAT DEVELOP AHEAD OF THE
LINE COULD BE SEVERE WITH THE PRIMARY THREATS BEING DAMAGING WINDS
AND ISOLATED TORNADOES DUE TO THE STRONG AMOUNTS OF WIND SHEAR THAT
IS EXPECTED TO BE IN PLACE. THE SQUALL LINE ALONG OR JUST AHEAD OF THE
COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY NIGHT AND FRIDAY
MORNING...THE MAIN RISK WITH THIS LINE WILL BE DAMAGING WINDS AND
VERY HEAVY RAIN. CURRENTLY THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS FOR THE REGION ON THURSDAY AND THURSDAY NIGHT.
INTERESTS ACROSS ALL OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA
AND NORTHWEST FLORIDA SHOULD STAY TUNED FOR LATER STATEMENTS ON THIS
DEVELOPING STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 5:53 AM CDTFire Weather WatchMOBWalton9 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.